Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Inequalities and Ehrhart $ \delta$-vectors

Author: A. Stapledon
Journal: Trans. Amer. Math. Soc. 361 (2009), 5615-5626
MSC (2000): Primary 52B20
Published electronically: May 13, 2009
MathSciNet review: 2515826
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For any lattice polytope $ P$, we consider an associated polynomial $ \bar{\delta}_{P}(t)$ and describe its decomposition into a sum of two polynomials satisfying certain symmetry conditions. As a consequence, we improve upon known inequalities satisfied by the coefficients of the Ehrhart $ \delta$-vector of a lattice polytope. We also provide combinatorial proofs of two results of Stanley that were previously established using techniques from commutative algebra. Finally, we give a necessary numerical criterion for the existence of a regular unimodular lattice triangulation of the boundary of a lattice polytope.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 52B20

Retrieve articles in all journals with MSC (2000): 52B20

Additional Information

A. Stapledon
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109

Received by editor(s): January 9, 2008
Received by editor(s) in revised form: February 22, 2008
Published electronically: May 13, 2009
Additional Notes: The author was supported by Mircea Mustaţǎ’s Packard Fellowship and by an Eleanor Sophia Wood travelling scholarship from the University of Sydney
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.